Hail, Bullock
- When
- August 30, 4:05 PM CST
- Where
- Bullock County, 2 mi NNE of Fitzpatrick
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.250, -85.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 30, 2:29 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT WED AUG 30 2006 .DISCUSSION... A MUCH DRIER PATTER IS ON TAP STARTING TOMORROW AND CONTINUE THROUGH THE WEEKEND ACROSS CENTRAL ALABAMA. TEMPERATURES WILL RETURN TO NEAR NORMAL. HERE IS THE SET UP...A COLD FRONT CURRENTLY LOCATED OVER NORTHWEST ALABAMA IS SET TO BEGIN MOVING ACROSS THE FORECAST AREA THIS EVENING. THE FRONT HAS BEEN PRETTY MUCH STALLED ALL DAY...BUT AS ERNESTO BEGINS TO MOVE NORTHEAST ALONG THE EASTERN SEABOARD...IT WILL INTERACT WITH THE FRONT BY PULLING THE FRONT TOWARDS IT. THIS WILL CLEAR THE WAY FOR PLENTY OF DRY AIR TO MOVE ACROSS THE AREA. BOTH GFS AND NAM ARE IN VERY GOOD AGREEMENT OF THIS SET UP AND THEY HAVE BOTH INITIALIZED VERY WELL. AS WE HEAD INTO THE WEEKEND...EXPECT TEMPERATURES TO GO BACK DOWN TO NEAR NORMAL. HIGH TEMPERATURES WILL BE MOSTLY IN THE 80S AND LOW TEMPERATURES WILL BE IN THE 60S. UNLIKE THE PHYSICAL SOLUTIONS OF THE MODELS...MOS GUIDANCE VARIES SLIGHTLY THROUGH THE END OF THE WEEK. GFS MOS IS THE COOLER OF THE MODELS WHILE THE MET IS THE WARMEST. SINCE THE GFSMOS HAS BEEN RUNNING TOO COOL...I AM LEANING CLOSER TO THE METMOS. I AM ALSO KEEPING THIS TREND THROUGH THE ENTIRE FORECAST PACKAGE. I THINK THE GFSMOS COLD BIAS ALSO REFLECTS IN THE MEXMOS. THE GFSENSEMBLE MOS SHOWS ABOUT A 3 DEGREE SPREAD BETWEEN THE HIGH AND LOW MEMBER. EITHER WAY...IT LOOKS LIKE MOST AREAS WILL RECEIVE A BREAK FROM THE 90S. RAIN CHANCES THROUGH THE WEEKEND AND EARLY NEXT WEEK WILL BE FAIRLY LOW. A STRONG UPPER LEVEL LOW WILL BE IN PLACE OVER THE MIDWEST AREA. MODELS SHOW A FEW SHORT WAVES RIDING ALONG THE LOW WHICH WILL MOVE ACROSS THE CWA. NORMALLY...THIS WOULD ENHANCE OUR RAIN CHANCES...BUT WITH PLENTY OF DRY AIR AROUND...IT WILL BE VERY HARD TO GET THINGS GOING. EARLY NEXT WEEK...LONG RANGE MODELS SHOW ANOTHER FRONT MOVING ACROSS THE AREA ON TUESDAY. GFS DOES NOT SHOW MUCH PRECIP WITH THIS FRONT DUE TO A STABLE AIRMASS ACROSS THE AREA. 10/MONTANEZ && .AVIATION...DISCUSSION FOR 18Z TAFS. TWO SURFACE BOUNDARIES ACROSS THE AREA...SEE THIS AFTERNOON DISCUSSION. CUMULUS FIELD DEVELOPING RATHER RAPIDLY ACROSS MUCH OF CENTRAL ALABAMA WITH SATURATED ATMOSPHERE STILL OVERHEAD. SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE WITH TWO BOUNDARIES AIDING FOCUS. WILL KEEP MENTION OF VCTS MUCH OF THE AFTERNOON AND INTO EARLY EVENING. CONFIDENCE IS LOWER ON IF AND WHEN A PARTICULAR TERMINAL WILL BE AFFECTED. THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING DOWNBURST WIND GUSTS TO 35 KTS IF NOT HIGHER...LOCALIZED HEAVY RAIN...AND SMALL HAIL. NORTHERN MOST BOUNDARY...IE COLD FRONT...WILL ONLY SLOWLY MOVE EASTWARD THE NEXT 24 HOURS. EXPECT SOME IFR AND LIFR CEILINGS TOWARD DAYBREAK NEAR THE FRONT. MENTION THESE CEILINGS AT TCL/EET/BHM/ANB. MVFR VIS ALSO EXPECTED AT ALL LOCATIONS IN BR. CEILINGS INCREASE TO MVFR BY AROUND 15Z NORTH. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 88 66 85 / 30 20 10 10 ANNISTON 70 88 66 84 / 40 20 10 10 BIRMINGHAM 70 88 67 86 / 30 10 10 10 TUSCALOOSA 68 88 66 88 / 20 10 10 10 CALERA 70 88 66 87 / 30 10 10 10 AUBURN 72 88 68 87 / 40 20 10 10 MONTGOMERY 71 90 68 91 / 40 10 10 10 TROY 70 89 67 89 / 40 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CDT WED AUG 30 2006 ALZ011>015-017>050-301900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 102 PM CDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 10 PM CDT SOUTHEAST OF AN ALICEVILLE TO JASPER LINE. LOCATIONS SOUTHEAST OF A SELMA TO LAFAYETTE HAVE THE GREATEST CHANCE FOR STRONG STORMS. LOCALLY HEAVY RAINFALL...GUSTY WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE THE MAIN HAZARDS. THE COMBINATION OF MOIST UNSTABLE AIR...AN APPROACHING COLD FRONT AND LOW PRESSURE SYSTEM...AND RELATIVELY STRONG WINDS OVERHEAD WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER CENTRAL ALABAMA THIS AFTERNOON. SOME OF THESE STORMS MAY BE STRONG. THESE STORMS WILL WEAKEN AFTER 9 PM CDT AND DISSIPATE BY 10 PM CDT WITH THE LOSS OF DAYTIME HEATING. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH 10 PM CDT SOUTHEAST OF INTERSTATE 59. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1248 PM CDT WED AUG 30 2006 ALZ047-048-301845- LEE-RUSSELL- 1248 PM CDT WED AUG 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL AND LEE COUNTIES UNTIL 145 PM CDT... AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 15 MILES SOUTHWEST OF SALEM. THE THUNDERSTORM WAS MOVING NORTHEAST AT 10 MPH. THUNDERSTORM WILL AFFECT AREAS SOUTH OF INTERSTATE 85 SUCH AS SALEM THROUGH 145 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 107 PM CDT WED AUG 30 2006 ALZ046-049-301900- BULLOCK-PIKE- 107 PM CDT WED AUG 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE AND BULLOCK COUNTIES UNTIL 200 PM CDT... AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LINWOOD. THE THUNDERSTORM WAS MOVING NORTHEAST 5 TO 10 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY...ORION...BANKS AND LINWOOD THROUGH 200 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS UP TO 50 MPH AND ONE TO TWO INCHES OF HEAVY RAINFALL ARE LIKELY AS WELL. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CDT WED AUG 30 2006 ALZ048-050-302115- BARBOUR-RUSSELL- 307 PM CDT WED AUG 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR AND RUSSELL COUNTIES UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS OVER RUSSELL AND BARBOUR COUNTIES. THE THUNDERSTORMS WERE MOVING EAST 5 TO 10 MPH. THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BATESVILLE...SEALE... PITTSVIEW AND GLENVILLE THROUGH 415 PM CDT. THE PRIMARY THREATS ARE FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS... RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 416 PM CDT WED AUG 30 2006 ALZ048-050-302215- BARBOUR-RUSSELL- 416 PM CDT WED AUG 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR AND RUSSELL COUNTIES UNTIL 515 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 16 MILES WEST OF SEALE TO 5 MILES NORTH OF TEXASVILLE. THESE SHOWERS AND THUNDERSTORMS WERE NEARLY STATIONARY. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR PHENIX CITY...PITTSVIEW...LOUISVILLE...CLIO...CLAYTON...BLUE SPRINGS... TEXASVILLE...GLENVILLE...BATESVILLE AND BAKERHILL THROUGH 515 PM CDT. THE PRIMARY THREATS ARE FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS... RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 421 PM CDT WED AUG 30 2006 ALZ045-302215- MACON- 421 PM CDT WED AUG 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 515 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM AN APPROACHING THUNDERSTORM... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HARDAWAY...MOVING EAST AT 15 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHORTER...HARDAWAY AND TUSKEGEE THROUGH 515 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 429 PM CDT WED AUG 30 2006 ALZ046-302230- BULLOCK- 429 PM CDT WED AUG 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK COUNTY UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FITZPATRICK...MOVING EAST AT 10 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHOPTON...FITZPATRICK AND UNION SPRINGS THROUGH 530 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. PEA SIZE HAIL AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ARE LIKELY WITH THIS STORM OVER WESTERN BULLOCK COUNTY AS WELL. MBS/91
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531109.